How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Valarie Your Own Question
Valarie, Nurse (RN)
Category: Health
Satisfied Customers: 1228
Experience:  36+ yrs exprience medical, surgical, wound/skin care, nutrition, geriatrics, rehab, management
Type Your Health Question Here...
Valarie is online now
A new question is answered every 9 seconds

me I also take BP med lisinopril HCTZ 20- 12.5 Mg I drink

Resolved Question:

Travatan Z has been proscribed for me I also take BP med lisinopril HCTZ 20- 12.5 Mg
I drink warter & pee all day & night and have ended up twice in the emergency room needing needing IV - dehydration. I'm loosing weight. have no life - just peeing & drinking.
They say I need electrolytes. Help
Submitted: 4 years ago.
Category: Health
Expert:  Valarie replied 4 years ago.
Hello. Thank you for coming to JustAnswer with your question, and welcome.

Can you clarify: "they say I need electrolytes". Are you eating well?
What is your weight and height? Which electrolytes do you need?

And you also say you drink much water do you drink daily. And do you drink anything else on a usual day?
Customer: replied 4 years ago.


I do eat - told to drink 96 oz of water(eye med) of which I do but have ended up in the emergency room twice needing IV. Was told by a telephone Healthcare nurse to take a "senior vitamin" I think that might work.

Expert:  Valarie replied 4 years ago.
Hi, thank you for answering my questions.

I have another question.....
How much do you weight, and what is your height?
Customer: replied 4 years ago.


I'm 5'4" and weigh 158 have been up to 164 lbs

Expert:  Valarie replied 4 years ago.
It is quite possible that you are drinking too much water, which can dilute the electrolytes in your body and cause you to be very ill.

You might want to discuss this with your doctor.

But in the meantime, here are some pointers:

1) The total amount of fluids you were told to drink probably includes other types of beverages, and may also include the fluid content of food. Other fluids besides water will contain the electrolytes you need. So, use some of the total amount to drink juices, milk, tea etc.

2) Eating fruits and vegetables (or even drinking juices and things like V-8) will give you more of the needed electrolytes. A vitamin will not do that.

3) Your current fluid needs (estimated from your weight, and also considering that you take medications that will increase the need for fluids) is 2100ml to 2460ml (or 70 to 82 ounces).

4) Drink half of what you need (35-40 ounces) in water, and the other half in fruit juice, vegetable juice and milk (nonfat or lowfat).
Valarie and 2 other Health Specialists are ready to help you